Alert archive / Washington / Red Flag Warnings in 2008
Red Flag Warning 4, NWS Seattle, WA
NWS Seattle, WA issued this red flag warning at Sep 15, 2008, 8:23 AM PDT for 11 counties in Washington. It was in force for 71 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2008, 8:23 AM PDT (15:23 UTC)
- Expired
- Sep 18, 2008, 7:30 AM PDT
- In force
- 71 hr
- Issued by
- NWS Seattle, WA
Counties Clallam County, WA, Grays Harbor County, WA, Jefferson County, WA, King County, WA, Lewis County, WA, Mason County, WA, Pierce County, WA, Skagit County, WA, Skamania County, WA, Snohomish County, WA, Whatcom County, WA
The radar
The Seattle radar (KATX), 74 km from the middle of the area, began a volume at 15:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 3.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1762 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KSEW 151523 RFWSEW RED FLAG WARNING NATIONAL WEATHER SERVICE SEATTLE WA 823 AM PDT MON SEP 15 2008 ...CRITICALLY DRY AND UNSTABLE CONDITIONS EXPECTED OVER THE EAST SIDE OF THE OLYMPIC MOUNTAINS TODAY AND TUESDAY AND ALONG THE WEST SIDE OF THE OLYMPICS AND THE NORTH AND CENTRAL CASCADES ON TUESDAY... WAZ661-161530- /O.UPG.KSEW.FW.A.0003.080916T1500Z-080917T0300Z/ /O.NEW.KSEW.FW.W.0004.080915T1523Z-080917T0300Z/ EAST PORTION OF THE OLYMPIC MOUNTAINS- 823 AM PDT MON SEP 15 2008 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM PDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A THERMALLY INDUCED SURFACE PRESSURE TROUGH...LOCATED OVER WESTERN WASHINGTON...AND AN UPPER RIDGE OF HIGH PRESSURE HAVE COMBINED TO PRODUCE CRITICALLY DRY AND UNSTABLE WEATHER CONDITIONS. THIS PATTERN SHOULD SUPPORT CRITICALLY DRY AND UNSTABLE CONDITIONS DURING THE PEAK BURNING HOURS TODAY AND TUESDAY. THIS COULD LEAD TO EXTREME FIRE BEHAVIOR AND RAPID GROWTH OF ANY FIRES THAT GET STARTED BETWEEN NOW AND TUESDAY. A RED FLAG WARNING IS ISSUED WHEN WHEN CRITICALLY DRY AND UNSTABLE CONDITIONS ARE POSSIBLE IN THE NEXT 24 TO 48 HOURS. THESE CONDITIONS ARE CHARACTERIZED WHEN BOTH THE MID AND HIGH LEVEL HAINES INDEX ARE FORECAST TO BE A 5 OR 6 IN COMBINATION WITH RELATIVE HUMIDITY OF LESS THAN 25 PERCENT AND SUFFICIENTLY DRY FUELS. $$ WAZ652-658-161530- /O.EXA.KSEW.FW.A.0003.080916T1500Z-080917T0300Z/ WEST PORTION OF THE OLYMPIC MOUNTAINS-NORTH CASCADES- 823 AM PDT MON SEP 15 2008 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A FIRE WEATHER WATCH FOR THE WEST HALF OF THE OLYMPICS AND NORTH CASCADES...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. A THERMALLY INDUCED SURFACE PRESSURE TROUGH...LOCATED OVER WESTERN WASHINGTON...AND AN UPPER RIDGE OF HIGH PRESSURE WILL COMBINE TO PRODUCE CRITICALLY DRY AND UNSTABLE WEATHER CONDITIONS. THIS PATTERN SHOULD SUPPORT CRITICALLY DRY AND UNSTABLE CONDITIONS DURING THE PEAK BURNING HOURS TUESDAY. THIS COULD LEAD TO EXTREME FIRE BEHAVIOR AND RAPID GROWTH OF ANY FIRES THAT GET STARTED BETWEEN NOW AND TUESDAY. A FIRE WEATHER WATCH IS ISSUED WHEN CRITICALLY DRY AND UNSTABLE CONDITIONS ARE POSSIBLE IN THE NEXT 24 TO 48 HOURS. THESE CONDITIONS ARE CHARACTERIZED WHEN BOTH THE MID AND HIGH LEVEL HAINES INDEX ARE FORECAST TO BE A 5 OR 6 IN COMBINATION WITH RELATIVE HUMIDITY OF LESS THAN 25 PERCENT AND SUFFICIENTLY DRY FUELS. $$ WAZ659-161530- /O.CON.KSEW.FW.A.0003.080916T1500Z-080917T0300Z/ CENTRAL CASCADES- 823 AM PDT MON SEP 15 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THE CENTRAL CASCADES FROM TUESDAY MORNING THROUGH TUESDAY EVENING. A THERMALLY INDUCED SURFACE PRESSURE TROUGH...LOCATED OVER WESTERN WASHINGTON...AND AN UPPER RIDGE OF HIGH PRESSURE WILL COMBINE TO PRODUCE CRITICALLY DRY AND UNSTABLE WEATHER CONDITIONS. THIS PATTERN SHOULD SUPPORT CRITICALLY DRY AND UNSTABLE CONDITIONS DURING THE PEAK BURNING HOURS TUESDAY. THIS COULD LEAD TO EXTREME FIRE BEHAVIOR AND RAPID GROWTH OF ANY FIRES THAT GET STARTED BETWEEN NOW AND TUESDAY. A FIRE WEATHER WATCH IS ISSUED WHEN CRITICALLY DRY AND UNSTABLE CONDITIONS ARE POSSIBLE IN THE NEXT 24 TO 48 HOURS. THESE CONDITIONS ARE CHARACTERIZED WHEN BOTH THE MID AND HIGH LEVEL HAINES INDEX ARE FORECAST TO BE A 5 OR 6 IN COMBINATION WITH RELATIVE HUMIDITY OF LESS THAN 25 PERCENT AND SUFFICIENTLY DRY FUELS. $$
5 follow-up statements
000 WWUS86 KSEW 152214 RFWSEW RED FLAG WARNING NATIONAL WEATHER SERVICE SEATTLE WA 314 PM PDT MON SEP 15 2008 ...CRITICALLY DRY AND UNSTABLE CONDITIONS ARE EXPECTED OVER THE OLYMPIC AND CASCADE MOUNTAINS THIS AFTERNOON THROUGH LATE TUESDAY EVENING... WAZ652-658-659-160615- /O.UPG.KSEW.FW.A.0003.080916T1500Z-080917T0300Z/ /O.EXB.KSEW.FW.W.0004.000000T0000Z-080917T0800Z/ WEST PORTION OF THE OLYMPIC MOUNTAINS-NORTH CASCADES- CENTRAL CASCADES- 314 PM PDT MON SEP 15 2008 ...RED FLAG WARNING IN EFFECT UNTIL 1 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 1 AM PDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE COMBINED WITH A THERMAL TROUGH OF LOW PRESSURE AT THE SURFACE REMAIN OVER THE PACIFIC NORTHWEST. THE AFFECTS ARE INCREASINGLY WARM...DRY AND UNSTABLE CONDITIONS WITH VERY POOR OVERNIGHT HUMIDITY RECOVERIES ABOVE 1500 FEET MSL. A SUBSIDENCE INVERSION WILL CONTINUE TO SINK DOWN OVER THE HIGHER ELEVATIONS INTO LATE TUESDAY CREATING A CRITICAL BURNING ENVIRONMENT WHERE WILD LAND FUELS ARE DRY ENOUGH. CONDITIONS WILL BEGIN TO SLOWLY MODERATE LATE TUESDAY AND WEDNESDAY AS COOLER...MORE MOIST MARINE AIR FILTERS INTO WESTERN WASHINGTON. A RED FLAG WARNING IS ISSUED WHEN CRITICALLY DRY AND UNSTABLE CONDITIONS ARE POSSIBLE IN THE NEXT 24 TO 48 HOURS. THESE CONDITIONS ARE CHARACTERIZED WHEN BOTH THE MID AND HIGH LEVEL HAINES INDEX ARE FORECAST TO BE A 5 OR 6 IN COMBINATION WITH RELATIVE HUMIDITY OF LESS THAN 25 PERCENT AND SUFFICIENTLY DRY FUELS. $$ WAZ661-160615- /O.EXT.KSEW.FW.W.0004.000000T0000Z-080917T0800Z/ EAST PORTION OF THE OLYMPIC MOUNTAINS- 314 PM PDT MON SEP 15 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 1 AM PDT WEDNESDAY... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 1 AM PDT WEDNESDAY. A STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE COMBINED WITH A THERMAL TROUGH OF LOW PRESSURE AT THE SURFACE REMAIN OVER THE PACIFIC NORTHWEST. THE AFFECTS ARE INCREASINGLY WARM...DRY AND UNSTABLE CONDITIONS WITH VERY POOR OVERNIGHT HUMIDITY RECOVERIES ABOVE 1500 FEET MSL. A SUBSIDENCE INVERSION WILL CONTINUE TO SINK DOWN OVER THE HIGHER ELEVATIONS INTO LATE TUESDAY CREATING A CRITICAL BURNING ENVIRONMENT WHERE WILD LAND FUELS ARE DRY ENOUGH. CONDITIONS WILL BEGIN TO SLOWLY MODERATE LATE TUESDAY AND WEDNESDAY AS COOLER...MORE MOIST MARINE AIR FILTERS INTO WESTERN WASHINGTON. A RED FLAG WARNING IS ISSUED WHEN CRITICALLY DRY AND UNSTABLE CONDITIONS ARE POSSIBLE IN THE NEXT 24 TO 48 HOURS. THESE CONDITIONS ARE CHARACTERIZED WHEN BOTH THE MID AND HIGH LEVEL HAINES INDEX ARE FORECAST TO BE A 5 OR 6 IN COMBINATION WITH RELATIVE HUMIDITY OF LESS THAN 25 PERCENT AND SUFFICIENTLY DRY FUELS. $$
000 WWUS86 KSEW 162024 RFWSEW RED FLAG WARNING NATIONAL WEATHER SERVICE SEATTLE WA 124 PM PDT TUE SEP 16 2008 ...CRITICALLY DRY AND UNSTABLE CONDITIONS ARE EXPECTED TO CONTINUE OVER THE OLYMPIC AND CASCADE MOUNTAINS...ABOVE 1500 FEET MSL...THROUGH LATE TUESDAY EVENING... WAZ652-658-659-661-180800- /O.EXT.KSEW.FW.W.0004.000000T0000Z-080918T0800Z/ WEST PORTION OF THE OLYMPIC MOUNTAINS-NORTH CASCADES- CENTRAL CASCADES-EAST PORTION OF THE OLYMPIC MOUNTAINS- 124 PM PDT TUE SEP 16 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 1 AM PDT THURSDAY... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 1 AM PDT THURSDAY MORNING. LITTLE CHANGE IS EXPECTED OVER THE NEXT 24 TO 36 HOURS IN THE CRITICAL BURNING ENVIRONMENT WHICH EXISTS THROUGHOUT MOST OF WESTERN WASHINGTON WHEREEVER WILD LAND FUELS ARE DRY ENOUGH TO CARRY FIRE. THE STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE AND SURFACE BASED THERMAL TROUGH OF LOW PRESSURE CONTINUE TO PRODUCE VERY WARM...DRY AND UNSTABLE CONDITIONS. VERY POOR OVERNIGHT HUMIDITY RECOVERIES...WHICH HAVE BEEN EXPERIENCED THE LAST TWO NIGHTS ABOVE 1500 FEET MSL...WILL ALSO CONTINUE TONIGHT AND WEDNESDAY NIGHT. WEATHER CONDITIONS ARE EXPECTED TO SLOWLY MODERATE WEDNESDAY AS COOLER...MORE MOIST MARINE AIR FILTERS INTO WESTERN WASHINGTON. A RED FLAG WARNING IS ISSUED WHEN CRITICALLY DRY AND UNSTABLE CONDITIONS ARE POSSIBLE IN THE NEXT 24 TO 48 HOURS. THESE CONDITIONS ARE CHARACTERIZED WHEN BOTH THE MID AND HIGH LEVEL HAINES INDEX ARE FORECAST TO BE A 5 OR 6 IN COMBINATION WITH RELATIVE HUMIDITY OF LESS THAN 25 PERCENT AND SUFFICIENTLY DRY FUELS. $$
000 WWUS86 KSEW 162029 CCA RFWSEW RED FLAG WARNING...CORRECTED NATIONAL WEATHER SERVICE SEATTLE WA 127 PM PDT TUE SEP 16 2008 ...CRITICALLY DRY AND UNSTABLE CONDITIONS ARE EXPECTED TO CONTINUE OVER THE OLYMPIC AND CASCADE MOUNTAINS...ABOVE 1500 FEET MSL...THROUGH EARLY THURSDAY MORNING... WAZ652-658-659-661-172030- /O.COR.KSEW.FW.W.0004.000000T0000Z-080918T0800Z/ WEST PORTION OF THE OLYMPIC MOUNTAINS-NORTH CASCADES- CENTRAL CASCADES-EAST PORTION OF THE OLYMPIC MOUNTAINS- 127 PM PDT TUE SEP 16 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 1 AM PDT THURSDAY... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 1 AM PDT THURSDAY MORNING. LITTLE CHANGE IS EXPECTED OVER THE NEXT 24 TO 36 HOURS IN THE CRITICAL BURNING ENVIRONMENT WHICH EXISTS THROUGHOUT MOST OF WESTERN WASHINGTON WHEREVER WILD LAND FUELS ARE DRY ENOUGH TO CARRY FIRE. THE STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE AND SURFACE BASED THERMAL TROUGH OF LOW PRESSURE CONTINUE TO PRODUCE VERY WARM...DRY AND UNSTABLE CONDITIONS. VERY POOR OVERNIGHT HUMIDITY RECOVERIES...WHICH HAVE BEEN EXPERIENCED THE LAST TWO NIGHTS ABOVE 1500 FEET MSL...WILL ALSO CONTINUE TONIGHT AND WEDNESDAY NIGHT. WEATHER CONDITIONS ARE EXPECTED TO SLOWLY MODERATE WEDNESDAY AS COOLER...MORE MOIST MARINE AIR FILTERS INTO WESTERN WASHINGTON. A RED FLAG WARNING IS ISSUED WHEN CRITICALLY DRY AND UNSTABLE CONDITIONS ARE POSSIBLE IN THE NEXT 24 TO 48 HOURS. THESE CONDITIONS ARE CHARACTERIZED WHEN BOTH THE MID AND HIGH LEVEL HAINES INDEX ARE FORECAST TO BE A 5 OR 6 IN COMBINATION WITH RELATIVE HUMIDITY OF LESS THAN 25 PERCENT AND SUFFICIENTLY DRY FUELS. $$
000 WWUS86 KSEW 171442 RFWSEW RED FLAG WARNING NATIONAL WEATHER SERVICE SEATTLE WA 742 AM PDT WED SEP 17 2008 ...CRITICALLY DRY AND UNSTABLE CONDITIONS ARE EXPECTED TO CONTINUE OVER THE OLYMPIC AND CASCADE MOUNTAINS...ABOVE 1500 FEET MSL...THROUGH EARLY THURSDAY EVENING... WAZ652-658-659-661-190200- /O.EXT.KSEW.FW.W.0004.000000T0000Z-080919T0200Z/ WEST PORTION OF THE OLYMPIC MOUNTAINS-NORTH CASCADES- CENTRAL CASCADES-EAST PORTION OF THE OLYMPIC MOUNTAINS- 742 AM PDT WED SEP 17 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM PDT THURSDAY... THE RED FLAG WARNING IS NOW IN EFFECT FOR THE OLYMPIC AND CASCADE MOUNTAINS...ABOVE 1500 FEET MSL...UNTIL 7 PM PDT THURSDAY. LITTLE CHANGE IS EXPECTED OVER THE NEXT 24 TO 36 HOURS IN THE CRITICAL BURNING ENVIRONMENT WHICH EXISTS THROUGHOUT MOST OF WESTERN WASHINGTON. THE STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE AND SURFACE BASED THERMAL TROUGH OF LOW PRESSURE ARE DRIFTING SLOWLY EASTWARD. HOWEVER...THEY WILL CONTINUE TO PRODUCE VERY WARM...DRY AND UNSTABLE CONDITIONS UNTIL THEY MOVE WELL EAST OF THE CASCADE CREST ON THURSDAY. POOR OVERNIGHT HUMIDITY RECOVERIES...WHICH HAVE BEEN EXPERIENCED THE PAST FEW NIGHTS ABOVE 1500 FEET MSL...WILL ALSO CONTINUE AT LEAST THROUGH TONIGHT IN THE OLYMPICS AND CASCADES MOUNTAINS. WEATHER CONDITIONS WILL CONTINUE TO SLOWLY MODERATE TODAY AND THURSDAY AS COOLER...MORE MOIST MARINE AIR FILTERS INTO WESTERN WASHINGTON. A RED FLAG WARNING IS ISSUED WHEN CRITICALLY DRY AND UNSTABLE CONDITIONS ARE POSSIBLE IN THE NEXT 24 TO 48 HOURS. THESE CONDITIONS ARE CHARACTERIZED WHEN BOTH THE MID AND HIGH LEVEL HAINES INDEX ARE FORECAST TO BE A 5 OR 6 IN COMBINATION WITH RELATIVE HUMIDITY OF LESS THAN 25 PERCENT AND SUFFICIENTLY DRY FUELS. $$
000 WWUS86 KSEW 181430 RFWSEW RED FLAG WARNING NATIONAL WEATHER SERVICE SEATTLE WA 730 AM PDT THU SEP 18 2008 WAZ652-658-659-661-181530- /O.CAN.KSEW.FW.W.0004.000000T0000Z-080919T0200Z/ WEST PORTION OF THE OLYMPIC MOUNTAINS-NORTH CASCADES- CENTRAL CASCADES-EAST PORTION OF THE OLYMPIC MOUNTAINS- 730 AM PDT THU SEP 18 2008 ...RED FLAG WARNING IS CANCELLED FOR THE OLYMPIC MOUNTAINS AND THE CASCADE WEST SLOPES... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE RED FLAG WARNING. A MARINE LAYER MOVED INTO WESTERN WASHINGTON LAST NIGHT WITH ITS COOL...MOIST AND STABLE INFLUENCE EXTENDING UP TO ABOUT 3500 TO 4000 FEET. HUMIDITY ABOVE 4000 FEET REMAINS QUITE DRY THIS MORNING...BUT THE ATMOSPHERE WILL CONTINUE TO MOISTEN AND BECOME MORE STABLE THROUGH THE DAY. THEREFORE...THE RED FLAG WARNING IS CANCELLED. $$ HANER WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this red flag warning went out at Sep 15, 3:00 AM PDT, 5 hours 23 minutes earlier.
Area forecast discussion, Sep 15, 3:00 AM PDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
300 AM PDT MON SEP 15 2008
.SYNOPSIS...A STRONG UPPER LEVEL RIDGE MOVING EAST ACROSS THE REGION
WILL COMBINE WITH WEAK OFFSHORE FLOW TO PRODUCE WARM SUNNY DAYS
THROUGH TUESDAY. A TRANSITION IN THE PATTERN WILL START WEDNESDAY AS
THE RIDGE MOVES EAST AND AN UPPER LEVEL TROUGH REACHES THE OFFSHORE
WATERS. THE TROUGH WILL BRING A CHANCE OF RAIN WEDNESDAY NIGHT...AND
WEAK SYSTEMS WILL FOLLOW LATE IN THE WEEK AND NEXT WEEKEND.
&&
.SHORT TERM...THE STRONG UPPER LEVEL RIDGE IS RIGHT OVER W WA THIS
MORNING WITH 500 MB HEIGHTS ABOVE 588 DM. TODAY WILL LIKELY BE THE
WARMEST DAY INLAND WITH TUESDAY A CLOSE SECOND AS THE RIDGE MOVES
EAST AND 500 MB HEIGHTS SLOWLY FALL OVER THE NEXT FEW DAYS. GFS
STILL HAS 850 MB TEMPS AND 1000-850 MB THICKNESSES INCREASING A
LITTLE FOR TUESDAY...BUT LATEST MOS SHOWS SLIGHT COOLING...SO WILL
STICK WITH MOS AND MAKE TUESDAY SLIGHTLY COOLER.
SHOULD SEE THE FIRST CHANGE FROM THE RIDGE TUESDAY NIGHT AS SHALLOW
PARTIAL SW MARINE PUSH DEVELOPS. NAM/WRF-GFS BOTH SHOW THIS
DEVELOPING WHILE THE COARSER GFS BARELY HINTS AT IT. SHOULD SEE
STRATUS JET UP THE OREGON COAST TUESDAY...REACHING THE S WA COAST IN
THE AFTERNOON. EXPECT SHALLOW STRATUS TO WORK INLAND TUESDAY EVENING
AND PART WAY UP PUGET SOUND EARLY WEDNESDAY MORNING BEFORE BURNING
OFF. PREVIOUS FORECAST ADVERTISED A FULL MARINE PUSH...SO WITH THIS
LOOKING LIKE A SHALLOW PARTIAL PUSH...HAVE BACKED OFF ON THE
EXTENSIVE LOWLAND CLOUD COVER FOR WEDNESDAY AND HAVE NUDGED MAX
TEMPS UP JUST A BIT TO COMPENSATE.
GFS/NAM SHOW A WEAK GENERALLY DRY SHORTWAVE TROUGH MOVING N ACROSS
THE AREA WEDNESDAY AFTERNOON AND NIGHT. THIS APPEARS TO BE THE
REMNANTS OF THE UPPER LEVEL LOW CURRENTLY W OF N CA. THE AIR MASS IS
UNSTABLE ENOUGH FOR CONVECTION SO ANY THUNDERSTORM DEVELOPMENT WILL
HINGE ON SUFFICIENT MOISTURE REACHING THE AREA. SO FAR NO PRECIP
SHOWS UP IN ANY OF THE MODELS. CHANCY FORECAST RIGHT NOW...CANT SAY
YES TO THUNDER...CANT SAY NO EITHER THOUGH AM LEANING THAT WAY...SO
WILL LEAVE THE CHANCE OF AFTERNOON THUNDERSTORMS LATE WEDNESDAY
OVER/NEAR THE CASCADES UNCHANGED AND LET THE DAY SHIFT TAKE ANOTHER
SWIPE AT IT. KAM
.LONG TERM...GFS/ECMWF SEEM TO HAVE SETTLED ON STEERING THE UPPER
LEVEL TROUGH CURRENTLY NEAR 50N/160W SOUTH OF THE AREA WEDNESDAY
NIGHT THOUGH FRIDAY. UP UNTIL NOW THE MODELS HAD BEEN INCONSISTENT
WITH THE TRACK AND TIMING OF THIS SYSTEM BUT HAD STILL BROUGHT
PRECIP FROM THE SYSTEM ACROSS W WA...AND THERE IS STILL TIME FOR
MORE WAFFLING. HOWEVER IF THE CURRENT SOLUTIONS ARE CORRECT THEN IT
WOULD BE POSSIBLE FOR THE DAY SHIFT TO DROP THE CHANCE OF SHOWERS
FROM WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. GFS HAS WEAK SW FLOW
ALOFT OVER THE AREA THIS WEEKEND BUT SYSTEMS CROSSING B.C. MAY BE
CLOSE ENOUGH TO CLIP THE NORTH CASCADES WITH SOME SHOWERS. KAM
&&
.AVIATION...CLEAR SKIES WITH LIGHT OFFSHORE FLOW AT THE SURFACE.
MARINE STRATUS IS STILL WELL BEYOND THE COASTAL WATERS AND WELL
SOUTH ON THE SRN ORE COAST. OVER WRN WA THE AIR MASS IS DRY AND
STABLE W/ LIGHT FLOW ALOFT UNDER UPPER LEVEL RIDGE. THE CROSS
SECTION FROM THE NAM12 DOES SUGGEST MAYBE ENOUGH MOISTURE AND LIGHT
ENOUGH WINDS IN THE LOWEST 100M THIS MORNING FOR SOME SHELTERED
VALLEY FOG FOR A FEW HOURS THIS MORNING. 19
KSEA...CLEAR WITH LIGHT NORTH WIND. AT 2AM THERE IS AN 8 DEGREE F
DEW POINT DEPRESSION AT SEA TAC...HOWEVER THE WINDS HAVE DROPPED OFF
AND OLM-BLI IS ONLY -1MB SO THERE IS A CHANCE OF SOME VALLEY
FOG IN THE AREA...BUT NOT LIKELY ON THE HILL AT SEA TAC. 19
&&
.MARINE...LIGHT OFFSHORE FLOW THRU TUE MORNING WITH THERMALLY
INDUCED SFC LOW PRES OVER WRN ORE AND WRN WA. THE LATEST 4KM
WRF SHOWS COASTAL SOUTHERLIES TO LONG BEACH TUE EVENING AND
SQUIRTING NORTH AND REACHING THE NORTH COAST AROUND MIDNIGHT/09Z
WED. FCST IS IN THE BALLPARK...NORTHERLIES OVER THE INLAND WATERS
TURNING SOUTHERLY ON THE COAST TUE NIGHT AND INLAND WATERS WED. 19
&&
.FIRE WEATHER...PREVIOUS DISCUSSION FROM THE 350 PM SUNDAY AFD...THE
LACK OF RAINFALL IN SEPTEMBER HAS ONCE AGAIN ALLOWED FUELS TO DRY
OUT TO CRITICAL LEVELS IN PARTS OF WESTERN WASHINGTON...SPECIFICALLY
IN THE CENTRAL CASCADES AND THE EAST SIDE OF THE OLYMPICS.
STRONG UPPER LEVEL RIDGING HAS LED TO A STRONG STABLE SUBSIDENT
LAYER OVER WESTERN WASHINGTON AND HAS BROUGHT VERY DRY AIR TO THE
MOUNTAIN ZONES. SUBSIDENT LAYER SHOULD DIP BELOW MANY MOUNTAINS AND
RIDGES OVER THE NEXT TWO NIGHTS WITH EXTREMELY POOR HUMIDITY
RECOVERIES. EVEN THIS MORNING...HURRICANE RIDGE IN THE OLYMPICS HAD
AN R.H. OF 4% AT SUNRISE THIS MORNING THE UPPER RIDGE WILL START TO
WEAKEN AND BREAK DOWN ON TUESDAY...WIPING OUT THE STABLE SUBSIDENT
LAYER AND ALLOWING AN UNSTABLE ATMOSPHERE TO DEVELOP. THIS WILL
SUPPORT MID-LEVEL HAINES 6 CONDITIONS AND HIGH-LEVEL HAINES 5
CONDITIONS. WITH AFTERNOON R.H. VALUES DOWN INTO THE TEENS OVER THE
CASCADES AND OLYMPICS...THE BURNING ENVIRONMENT WILL BE PRIMED FOR
RAPID FIRE GROWTH ON TUESDAY SHOULD ANY FIRES GET GOING. DUE TO THIS
CRITICAL SETUP...A FIRE WEATHER WATCH IS ISSUED WHERE THE FUELS HAVE
DRIED OUT SUFFICIENTLY SINCE THE RAINS OF LATE AUGUST. HANER
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
ALONG THE EAST SIDE OF THE OLYMPICS AND THE WEST SIDE OF THE
CENTRAL CASCADES.
PZ...NONE.
WEATHER.GOV/SEATTLEThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 8:46 AM PDT | Small Craft Advisory | SEW | 5 hr |
Nearby
Red Flag Warnings in Washington, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.